Home > Research > Publications & Outputs > Binary clutter inequalities for integer programs

Links

Text available via DOI:

View graph of relations

Binary clutter inequalities for integer programs

Research output: Contribution to journalJournal article

Published
<mark>Journal publication date</mark>2003
<mark>Journal</mark>Mathematical Programming
Issue number1-3
Volume98
Number of pages21
Pages (from-to)201-221
<mark>State</mark>Published
<mark>Original language</mark>English

Abstract

We introduce a new class of valid inequalities for general integer linear programs, called binary clutter (BC) inequalities. They include the {0, 1/2}-cuts of Caprara and Fischetti as a special case and have some interesting connections to binary matroids, binary clutters and Gomory corner polyhedra. We show that the separation problem for BC-cuts is strongly NP-hard in general, but polynomially solvable in certain special cases. As a by-product we also obtain new conditions under which {0, 1/2}-cuts can be separated in polynomial time. These ideas are then illustrated using the Traveling Salesman Problem (TSP) as an example. This leads to an interesting link between the TSP and two apparently unrelated problems, the T -join and max-cut problems.